Oklahoma, 2021

Wildfire in Oklahoma, April 2, 2021

April 2, 2021 · NWS OUN · 1 event in 1 county or zone

A wildfire burned roughly 614 acres about 5 miles southwest of Tribbey, OK. No damage was reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A wildfire burned roughly 614 acres about 5 miles southwest of Tribbey, OK. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 2, 11:33 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 2, 11:33 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1233 PM CDT Fri Apr 2 2021

...New SHORT TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 1233 PM CDT Fri Apr 2 2021

Mainly mid to high clouds are expected to move across the area
this evening as the upper shortwave approaches, with the bulk of
the cloud cover passing across southern Oklahoma and north Texas
and exiting before midnight. With the broad surface high
positioned over the eastern CONUS, breezy south winds continue
through Saturday though not as windy as today. Tomorrow will be a
beautiful spring day with sunny skies and seasonable temperatures.

Thompson

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 212 AM CDT Fri Apr 2 2021

The aforementioned shortwave will translate east across Texas on
Saturday with any rain chances remaining to our south. Surface
pressure gradient will relax some, but winds will remain quite
breezy.

Gusty south winds will continue Sunday as surface trough becomes
reestablished across the high Plains. This trend will continue into
early next week with windy conditions again expected across the
entire area Monday and Tuesday. This will also aid in warmer
temperatures as highs climb into the 80s with some locations in the
southwest approaching 90 degrees. This will also keep fire
weather conditions elevated.

Both GFS and ECMWF bring more substantial trough out into the Plains
and associated surface front through the area Wednesday. Even with
several days of south winds, low level moisture remains rather
shallow and as the system moves through moisture is quickly shunted
east with any rain chances confined to eastern half of Oklahoma with
any meaningful rainfall even further east.

Looks like a bit of a cool down for the middle and latter part of
the week as cooler air settles south into the southern Plains on
back side of this system.

&&

.AVIATION...
(12Z TAFS)
Issued at 536 AM CDT Fri Apr 2 2021

VFR conditions will prevail. Some cirrus will be observed today.
Winds should strengthen and become gusty by mid-late morning
veering slightly. Gusts will subside in all but westernmost sites
around sunset and winds will back slightly as is the typical
diurnal pattern.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  46  71  50  75 /  10   0   0   0
Hobart OK         45  73  49  78 /  10   0   0   0
Wichita Falls TX  48  72  52  75 /  10   0   0   0
Gage OK           44  76  48  80 /   0   0   0   0
Ponca City OK     46  73  49  78 /   0   0   0   0
Durant OK         46  68  51  73 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ004>006-
     009>011-014-015.

TX...None.
&&

SHORT TERM...01
LONG TERM....30
AVIATION...12
Hazardous weather outlook, Apr 2, 11:00 AM CST, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Fri Apr 2 2021

OKZ004>048-050>052-TXZ083>090-031700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Fri Apr 2 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Fire Weather...
Elevated to near critical fire weather conditions are likely this
afternoon due to strong, gusty southerly winds and relatively dry
air. The more critical conditions are expected in northwest
Oklahoma where a Red Flag Warning is in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Fire Weather...
Elevated fire weather conditions are possible early to mid next
week due to gusty southerly winds and warmer temperatures.

.Thunderstorms...
The is a slight chance of thunderstorms across parts of the area
Tuesday night and Wednesday. Chance of severe weather looks
minimal at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pottawatomie

When
April 2, 2:15 PM CST to 8:15 PM CST
Where
Pottawatomie forecast zone
Reported by
Park/Forest Service
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956977.